MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Drug Resistant Bacterial Infection (4553)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the endoscopy support specialist (ess) was contacted by the customer regarding a patient testing positive for carbapenem-resistant enterobacterales (cre).The bronchovideoscope and airway mobilescope were both used on the patient and the customer was inquiring whether the reprocessor and acecide high level disinfectant were suitable to properly clean the endoscopes.The customer reported they were not sure if the patient was infected by the use of the videoscopes or if the patient already had the infection.A culture test was performed on the two endoscopes and the results came back negative.Additional information regarding the event was requested, but not provided at the time of this report.This report is related to the following linked patient identifier: (b)(6).
 
Event or Problem Description
This report is being supplemented to provide additional information provided by the customer.It was reported, each scope was used on the patient on two separate dates.During the patient's hospitalization, the bronchovideoscope was used on (b)(6) 2024 and the airway mobilescope was used on (b)(6) 2024.The customer confirmed the same scopes were used on different patients, but there were no confirmed subsequent infections at this time.
 
Event or Problem Description
Additional information received.That the patient's infection was verified, by blood cultures.The reprocessor was not cultured.Only the scopes, that were used on the patient were cultured.Which came back negative for carbapenem-resistant enterobacterial (cre).At the time of this report, the patient was discharged from the hospital and there were no other patients, that developed cre after using the scope.The facility was not sure if the patient came into the hospital with cre or is he developed it, during the hospital stay.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
MDR Report Key19105622
Report Number2429304-2024-00224
Device Sequence Number12715955
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2024
Report Date (Section F) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/23/2024
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer03/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/18/2024
04/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale